# SDR 2003FA0001251

- Difficulty date: December 2, 2003
- Submitted: December 19, 2003
- Operation: General aviation
- Aircraft: N804ND
- Make and model: Piper PA-28R-201
- Aircraft serial: 2837004
- Engine: Lyc IO360A1A
- System (JASC): 3233 · Landing Gear Actuator
- Part: Rod End
- Part number: 452729
- Condition: Broken
- Location: Nlg Actuator
- Part time: 1,832 hours
- Component: Actuator
- Component part number: 3579703
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NOSE GEAR RETRACTED AND A THUMPING NOISE WAS NOTED, UPON WHICH THE NOSE GEAR EXTENDED AND LOCKED.  MAIN GEAR WERE EXTENDED AND PRECAUTIONARY LANDING MADE.  INSPECTION BY MECHANIC PERSONNEL FOUND NOSE GEAR ACTUATOR ROD END HAD SHEARED AT THE END OF THE THREADS ON THE BEARING END.  NO OTHER DAMAGE NOTED.
